Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 2, NWS Midland/Odessa, TX

January 20, 2010Eddy County, Lea County, New Mexico; 16 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Jan 20, 2010, 3:46 AM MST for Eddy County, Lea County, New Mexico; 16 counties in Texas. It took effect at Jan 20, 2010, 5:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2010, 3:46 AM MST (10:46 UTC)
In effect from
Jan 20, 2010, 5:00 AM MST
Expired
Jan 20, 2010, 5:00 PM MST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 27 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3548 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WWUS74 KMAF 201046
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
446 AM CST WED JAN 20 2010

...HIGH WINDS EXPECTED ACROSS BOTH THE GUADALUPE AND DAVIS
MOUNTAIN TODAY...

.ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE
AREA TODAY RESULTING IN HIGH WINDS ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL
MIX DOWNWARD RESULTING IN HIGH WINDS ACROSS BOTH MOUNTAIN RANGES.
THIS WIND WILL SPILL ONTO THE ADJACENT PLAINS RESULTING IN WIND 
ADVISORY CONDITIONS. HIGH PROFILE VEHICLES SHOULD AVOID TRAVELING
THROUGH THE MOUNTAINS TODAY.

NMZ027-TXZ074-258-202200-
/O.CON.KMAF.HW.W.0002.100120T1200Z-100121T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
446 AM CST WED JAN 20 2010 /346 AM MST WED JAN 20 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 40 TO 50 MPH WITH GUSTS
TO 70 MPH TODAY ACROSS THE GUADALUPE MOUNTAINS. WEST TO SOUTHWEST 
WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH TODAY
ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE STRONG 
WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE
GRADUALLY DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT
IS IMMINENT OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME 
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

NMZ028-029-033-034-TXZ057>059-202200-
/O.NEW.KMAF.WI.Y.0002.100120T1200Z-100121T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE
446 AM CST WED JAN 20 2010 /346 AM MST WED JAN 20 2010/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN
BE EXPECTED TODAY FOR THE SOUTHEAST NEW MEXICO PLAINS AND PORTIONS
OF THE UPPER TRANS PECOS. WIND SPEEDS SHOULD DECREASE QUICKLY
AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
965 
WWUS74 KMAF 201931
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
131 PM CST WED JAN 20 2010

...VERY WINDY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS...UPPER TRANS PECOS...NORTHWESTERN PERMIAN
BASIN AND THE MARFA PLATEAU TODAY...

.ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE
AREA TODAY RESULTING IN HIGH WINDS ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS...AS WELL AS EDDY COUNTY OF NEW MEXICO. STRONG MID
LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL MIX DOWNWARD
RESULTING IN HIGH WINDS ACROSS BOTH MOUNTAIN RANGES. THIS WIND
WILL SPILL ONTO THE ADJACENT PLAINS RESULTING IN WIND ADVISORY
CONDITIONS. HIGH PROFILE VEHICLES SHOULD AVOID TRAVELING THROUGH
THE MOUNTAINS TODAY.

NMZ028-210000-
/O.UPG.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/
/O.EXB.KMAF.HW.W.0002.000000T0000Z-100121T0000Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD
1231 PM MST WED JAN 20 2010

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN
BE EXPECTED TODAY FOR THE EDDY COUNTY PLAINS OF SOUTHEAST NEW
MEXICO. WIND SPEEDS SHOULD DECREASE QUICKLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ074-258-210000-
/O.CON.KMAF.HW.W.0002.000000T0000Z-100121T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
131 PM CST WED JAN 20 2010 /1231 PM MST WED JAN 20 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 40 TO 50 MPH WITH GUSTS
TO 70 MPH TODAY ACROSS THE GUADALUPE MOUNTAINS. WEST TO SOUTHWEST
WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH TODAY
ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE STRONG
WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE
GRADUALLY DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT
IS IMMINENT OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

TXZ045-050-060-067-075-080-210000-
/O.EXA.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/
GAINES-ANDREWS-WINKLER-WARD-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...ANDREWS...KERMIT...
MONAHANS...FORT STOCKTON...MARFA
131 PM CST WED JAN 20 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED TODAY FOR THE NORTHWESTERN PERMIAN BASIN...MARFA PLATEAU
AND PORTIONS OF THE UPPER TRANS PECOS. WIND SPEEDS SHOULD DECREASE
QUICKLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ029-033-034-TXZ057>059-210000-
/O.CON.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE
131 PM CST WED JAN 20 2010 /1231 PM MST WED JAN 20 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH CAN
BE EXPECTED TODAY FOR THE SOUTHEAST NEW MEXICO PLAINS AND PORTIONS
OF THE UPPER TRANS PECOS. WIND SPEEDS SHOULD DECREASE QUICKLY
AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
799 
WWUS74 KMAF 202023
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CST WED JAN 20 2010

...VERY WINDY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...
THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS
REGION...THE PERMIAN BASIN AND THE MARFA AND STOCKTON PLATEAUS
THIS AFTERNOON...

.A POTENT UPPER LEVEL SYSTEM WILL MOVE ACROSS NORTHEASTERN NEW
MEXICO AND THE TEXAS PANHANDLE THIS AFTERNOON. STRONG MID LEVEL
WINDS WILL SPREAD ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS AROUND THE BASE OF THIS SYSTEM THIS AFTERNOON. THE STRONGEST
WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS...AND THE
PLAINS OF EDDY COUNTY...BUT VERY WINDY CONDITIONS WILL ALSO SPREAD
ACROSS THE MARFA AND STOCKTON PLATEAUS...THE UPPER TRANS PECOS
REGION AND MUCH OF THE PERMIAN BASIN. WINDS SHOULD DIMINISH BY
EARLY EVENING.

NMZ027-TXZ074-258-210000-
/O.CON.KMAF.HW.W.0002.000000T0000Z-100121T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
223 PM CST WED JAN 20 2010 /123 PM MST WED JAN 20 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...


WEST TO SOUTHWEST WINDS OF 35 TO 50 MPH...WITH A FEW GUSTS OVER 65
MPH WILL PERSIST ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH EARLY THIS EVENING.
WINDS SHOULD GRADUALLY DIMINISH BY THE MID EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT
IS IMMINENT OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

NMZ028-210000-
/O.CON.KMAF.HW.W.0002.000000T0000Z-100121T0000Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD
123 PM MST WED JAN 20 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH A FEW GUSTS NEAR 60
MPH WILL CONTINUE ACROSS PORTIONS OF THE EDDY COUNTY PLAINS OF
SOUTHEAST NEW MEXICO THIS EVENING. WIND SPEEDS SHOULD DECREASE
QUICKLY BY EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 

&&

$$

TXZ046-047-051-052-061>063-068>070-210000-
/O.EXA.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/
DAWSON-BORDEN-MARTIN-HOWARD-ECTOR-MIDLAND-GLASSCOCK-CRANE-UPTON-
REAGAN-
INCLUDING THE CITIES OF...LAMESA...STANTON...BIG SPRING...
ODESSA...MIDLAND...GARDEN CITY...CRANE...MCCAMEY...RANKIN...
BIG LAKE
223 PM CST WED JAN 20 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH A FEW GUSTS NEAR 50
MPH CAN BE EXPECTED ACROSS MUCH OF THE PERMIAN BASIN THIS
AFTERNOON. WINDS ARE EXPECTED TO DIMINISH BY EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA
CAUTION WHILE DRIVING THIS AFTERNOON. 

&&

$$

NMZ029-033-034-TXZ045-050-057>060-067-075-080-210000-
/O.CON.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS-
MARFA PLATEAU-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON...MARFA
223 PM CST WED JAN 20 2010 /123 PM MST WED JAN 20 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...


WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE ACROSS THE NORTHWESTERN PERMIAN BASIN...THE MARFA AND
STOCKTON PLATEAUS AND PORTIONS OF THE UPPER TRANS PECOS REGION
THIS AFTERNOON. WIND SPEEDS SHOULD DECREASE QUICKLY AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA
CAUTION WHILE DRIVING THIS AFTERNOON. 

&&

$$
493 
WWUS74 KMAF 210008
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CST WED JAN 20 2010

NMZ027-TXZ074-258-210115-
/O.CAN.KMAF.HW.W.0002.000000T0000Z-100121T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
608 PM CST WED JAN 20 2010 /508 PM MST WED JAN 20 2010/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS ACROSS THE AREA ARE SUBSIDING...THEREFORE THE HIGH WIND
WARNING HAS BEEN CANCELLED.

$$

NMZ028-210115-
/O.EXP.KMAF.HW.W.0002.000000T0000Z-100121T0000Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD
508 PM MST WED JAN 20 2010

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS ACROSS THE AREA ARE SUBSIDING...THEREFORE THE HIGH WIND
WARNING HAS BEEN ALLOWED TO EXPIRE.


$$

NMZ029-033-034-TXZ045>047-050>052-057>063-067>070-075-080-210115-
/O.EXP.KMAF.WI.Y.0002.000000T0000Z-100121T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...BIG SPRING...
VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...
MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...
BIG LAKE...FORT STOCKTON...MARFA
608 PM CST WED JAN 20 2010 /508 PM MST WED JAN 20 2010/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS ACROSS THE AREA ARE SUBSIDING...THEREFORE THE WIND ADVISORY 
HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 10:09 PM MST, 5 hours 37 minutes earlier.

Area forecast discussion, Jan 19, 10:09 PM MST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1109 PM CST TUE JAN 19 2010

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

LIGHT WESTERLY WINDS AND VFR CONDITIONS CONDITIONS TO CONTINUE
THROUGH TONIGHT.  WINDS WILL INCREASE NEAR NOON AND BECOME GUSTY ONCE
AGAIN.  THE CEILING WILL LOWER FROM BKN200 TO BKN100 AND THERE COULD
BE SOME ISOLATED SHOWERS IN THE AREA TOMORROW MAINLY IN THE WESTERN
MOST TAF SITES.  THESE SHOWERS WILL BE TOO WIDELY SCATTERED TO
MENTION IN THE TAFS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 AM TO 8 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES...  GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM
     MST/ WEDNESDAY FOR THE FOLLOWING ZONES...  DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

44
Hazardous weather outlook, Jan 20, 2:56 AM MST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CST WED JAN 20 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
356 AM CST WED JAN 20 2010 /256 AM MST WED JAN 20 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWESTERLY TO WESTERLY WINDS OF 35 TO 50 MPH...WITH
GUSTS TO AROUND 70 MPH...WILL DEVELOP IN THE GUADALUPE MOUNTAINS
THIS AFTERNOON AND EVENING.  IN THE DAVIS AND APACHE
MOUNTAINS...WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 50
MPH...CAN BE EXPECTED.  A HIGH WIND WARNING IS IN EFFECT THROUGH
THIS EVENING FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS.

SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50
MPH...CAN BE EXPECTED IN THE SOUTHEAST NEW MEXICO PLAINS...VAN
HORN AND HIGHWAY 54 CORRIDOR...THE UPPER TRANS PECOS...AND LOVING
COUNTY THROUGH THIS AFTERNOON.  A WIND ADVISORY IS IN EFFECT FOR THESE
AREAS THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

Nearby

Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.